U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

Is it possible for topamax (topiramate) to cause permanent side effects and withdrawal symptoms?

1 doctor answer1 doctor weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
Have not seen or: heard about any cases where Topirimate side effects did not go away after the drug was stopped. You don't say what your symptoms are, so I have no clue. It certainly has been reported to have a discontinuation syndrome with anxiety, insomnia, and even seizures, and it is always recommended, with ANY anticonvulsant, to taper it and not stop abruptly unless for severe side effects.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 2, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.